Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 40, NWS Blacksburg, VA

July 9, 2025Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 9, 2025, 6:34 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2025, 6:34 PM EDT (22:34 UTC)
Expired
Jul 9, 2025, 11:21 PM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Charlotte County, VA, Halifax County, VA

The radar

The Norfolk radar (KAKQ), 141 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

393 
WGUS51 KRNK 092234
FFWRNK
VAC037-083-100445-
/O.NEW.KRNK.FF.W.0040.250709T2234Z-250710T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
634 PM EDT Wed Jul 9 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Charlotte County in south central Virginia...
  Central Halifax County in south central Virginia...

* Until 1245 AM EDT Thursday.

* At 634 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and locally 3 
  inches of rain have fallen across moist ground from recent heavy 
  rainfall. Rain is falling at rates of 3 inches per hour with these 
  storms. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  South Boston...                    Halifax...
  Keysville...                       Charlotte Court House...
  Phenix...                          Clover...
  Redoak...

This includes the following streams and drainages...
  Buckskin Creek, Austin Creek, Buffalo Creek, Black Walnut Creek, 
  Bentleys Branch, Bluestone Creek, Banister River and Ash Camp 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Be especially cautious at night when it is 
harder to recognize the dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3718 7864 3717 7863 3716 7862 3715 7860
      3714 7859 3715 7855 3714 7854 3714 7853
      3713 7851 3711 7850 3709 7848 3708 7844
      3689 7849 3670 7865 3669 7865 3668 7869
      3671 7894 3720 7869

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3 INCHES IN 1 HOUR

$$

16
2 follow-up statements
710 
WGUS71 KRNK 100139
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
939 PM EDT Wed Jul 9 2025

VAC037-083-100445-
/O.CON.KRNK.FF.W.0040.000000T0000Z-250710T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charlotte VA-Halifax VA-
939 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT THURSDAY 
FOR CHARLOTTE AND CENTRAL HALIFAX COUNTIES...

At 939 PM EDT, Doppler radar indicated that heavy rain from 
thunderstorms earlier this evening has exited the warned area, 
leaving only light to occasionally moderate rainfall. However, 
between 1 and locally 3 inches of rain have fell with the 
thunderstorms. Runoff from this rainfall continues to collect within 
local creeks and stream. In addition, rounds of locally heavy rain 
may return to the warned area later this evening. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  South Boston...                    Halifax...
Keysville...                       Charlotte Court House...
Phenix...                          Clover...
Redoak...

This includes the following streams and drainages...
  Buckskin Creek, Austin Creek, Buffalo Creek, Black Walnut Creek, 
  Bentleys Branch, Bluestone Creek, Banister River and Ash Camp 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Be 
especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3718 7864 3717 7863 3716 7862 3715 7860
      3714 7859 3715 7855 3714 7854 3714 7853
      3713 7851 3711 7850 3709 7848 3708 7844
      3689 7849 3670 7865 3669 7865 3668 7869
      3671 7894 3720 7869

FLASH FLOOD...RADAR INDICATED

$$

16
299 
WGUS71 KRNK 100321
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1121 PM EDT Wed Jul 9 2025

VAC037-083-100331-
/O.CAN.KRNK.FF.W.0040.000000T0000Z-250710T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charlotte VA-Halifax VA-
1121 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING FOR CHARLOTTE AND CENTRAL HALIFAX COUNTIES 
HAS BEEN REPLACED WITH A FLOOD ADVISORY...

&&

LAT...LON 3718 7864 3717 7863 3716 7862 3715 7860
      3714 7859 3715 7855 3714 7854 3714 7853
      3713 7851 3711 7850 3709 7848 3708 7844
      3689 7849 3670 7865 3669 7865 3668 7869
      3671 7894 3720 7869

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:08 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 9, 6:08 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
608 PM EDT Wed Jul 9 2025

.SYNOPSIS...
Pattern stays stagnant through the weekend with daily storm
chances and humid conditions.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 605 PM EDT Wednesday...

Key Messages:

1) Flood Watch expanded to the I-81 corridor into the NC
foothills. Watch continues east of the Blue Ridge.

2) Some storms this afternoon and evening may be strong to
severe, with damaging winds and isolated large hail the main
threats.

3) Storms again Thursday, possibly severe and with torrential
rains.

Line of strong/severe storms over the Piedmont, convection
waning further west, but another small area of stronger storms
in far SW VA, but expect these to weaken as they move east into
more stable air. Have cancelled the severe thunderstorm watch
across the VA foothills and west, but keeping it for the
piedmont into the NC foothills.

No other changes, except to trend pops based on radar/cam
trends, which keeps showers/storms around into mid to late
evening mainly in the Piedmont.

Previous discussion...

Radar trends pointing to training storms with torrential rains,
so have opted to expand the flood watch west to the I-81
corridor south into the Surry County area of NC.

Previous discussion...

Thunderstorms developing earlier than forecast across the
mountains, with some multi-cellular clusters and storm motion
northeast at 10-12kts. Approaching shortwave from the west
combined with SBCAPEs of 2500-3500 J/kg will set the stage for
strong to severe storms through evening. A watch may be issued
soon for parts of the area.

From SPC: Latest GOES IR and MRMS imagery all show steady
intensification of convection as well as a gradual increase in
convective coverage across the central Appalachians. This trend is
expected to continue over the next several hours amid continued
daytime heating/destabilization and as convection approaches the
apex of a buoyancy axis extending from the Carolinas into southern
PA. Additionally, moderate mid-level flow associated with a
low-amplitude upper disturbance is supporting adequate deep-layer
shear (around 30 knots) for organized convection, including a couple
of supercells. The expectation over the next several hours is that a
mix of discrete cells and clusters will gradually grow upscale into
one or more short, but organized, line segments given persistent
broad-scale ascent, limited capping, and storm motions largely
aligned with the zone of initiation.

Flooding is also a concern with slow movement and training and
current watch already has this in hand, though cannot rule out
isolated flooding in the mountains as well. PWATs running 1.5 to
2.0 inches will translate to 2-4"/hr rates in stronger storms.
Areas impacted by Chantal earlier in the week will definitely
need to watch carefully for flooding. We still have road
closures in southern Halifax County VA due to water being
released by Hyco Lake Dam.

Storms could linger right past midnight in the east. Thursday
almost looks like a repeat though the next wave may shift across
faster than whats occurring today and looks like the Piedmont
may have more coverage than the mountains, or at least more
stronger convection.

Forecast confidence is moderate to high for storms/flooding
threat this afternoon, and moderate on coverage Thursday.

Storms/cloud cover will keep high temps temperated somewhat but
lows will be muggy in the 60s to lower 70s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 130 PM EDT Wednesday...

Key Messages:

1) Daily pattern of showers and thunderstorms continue

2) Flood concerns remain into the weekend

Weather activity for the rest of the week is pretty similar to the
past several days with the exception of a lower severe threat.
Another frontal system approaches but stalls before entering the
region, which means additional days of warm and moist air. Dew
points will continue to be in the mid-60s and mid-70s while high
temperatures will be around the upper 70s to upper 80s. Winds
aloft get weaker and relatively more zonal as the overall
westerly flow is well to our north and the nearest ridge will be
over Florida. This ridge, however, will gradually move north
and move westward towards Louisiana. The winds above the Mid-
Atlantic will still pass several shortwaves trough the area and
bring daily chances of thunderstorms and showers. Wind shear is
practically absent which will place a strong cap on any severe
weather potential.

Flooding, however, will still be a concern. While future flood
threats will be partially dependent on how much rain falls
leading up to this part of the forecast, additional rainfall
chances raises the risk of flooding into the weekend. The
Weather Prediction Center has a Marginal Risk of Excessive
Rainfall for Friday to account for this risk. PWATs are forecast
to be between 1.25-1.75" which would be closer to
climatological averages and still enough to produce heavy
rainfall.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 134 PM EDT Wednesday...

Key Messages:

1) Daily pattern of thunderstorms continues

An upper level ridge over the Deep South will slowly make its way
westward next week. There is a signal of a cold front that may
actually move through the area to provide a brief break in this heat
and humid weather, but confidence is currently low on its potential
passage and impact. Model guidance suggests even with the frontal
passage, hot and moist airmass would quickly recover into the area.
This means the daily opportunities for rain and thunderstorms will
continue into next week. Dew points, generally, will stay between
the mid-60s to mid-70s and high temperatures will likely still be in
the upper 70s to upper 80s.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
As of 130 PM EDT Wednesday...

Storms will likely impact most if not terminals this afternoon,
lingering this evening east of the Blue Ridge. Will see MVFR or
lower in storms, otherwise VFR. Some storms may bring strong
winds as well.

Should see fog/low clouds again late tonight, for most areas,
higher probability in the mountains.

Return to VFR by 14z Thu with storms after 18z.

.EXTENDED AVIATION OUTLOOK...

The forecast continues in a typical summertime weather pattern
with daily chance of showers/storms during the peak heating
hours each day through the weekend. Morning fog will also be
possible each day, especially at LWB and BCB.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 10 PM EDT this evening for VAZ012>020-
     022>024-032.
     Flood Watch until 2 AM EDT Thursday for VAZ033>035-043>047-058-
     059.
NC...Flood Watch until 10 PM EDT this evening for NCZ003.
     Flood Watch until 2 AM EDT Thursday for NCZ004>006.
WV...None.

&&

SYNOPSIS...SH/WP
NEAR TERM...WP
SHORT TERM...CG
LONG TERM...CG
AVIATION...SH/WP
Hazardous weather outlook, Jul 9, 6:05 PM EDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
605 PM EDT Wed Jul 9 2025

NCZ004>006-VAZ044>047-058-059-102215-
Stokes-Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
605 PM EDT Wed Jul 9 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible Thursday and Friday. Locally
heavy rainfall and isolated instances of flash flooding are possible
each day. A few storms could also become strong to severe, with
damaging wind gusts the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding, hail of any size,
as well as any damage caused by thunderstorm winds in their area.

NCZ003-102215-
Surry-
605 PM EDT Wed Jul 9 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible Thursday and Friday. Locally
heavy rainfall and isolated instances of flash flooding are possible
each day. A few storms could also become strong to severe, with
damaging wind gusts the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding, hail of any size,
as well as any damage caused by thunderstorm winds in their area.

NCZ019-020-102215-
Wilkes-Yadkin-
605 PM EDT Wed Jul 9 2025

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible Thursday and Friday. Locally
heavy rainfall and isolated instances of flash flooding are possible
each day. A few storms could also become strong to severe, with
damaging wind gusts the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding, hail of any size,
as well as any damage caused by thunderstorm winds in their area.

NCZ001-002-018-VAZ007-009>011-WVZ042>044-507-508-102215-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
605 PM EDT Wed Jul 9 2025

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible Thursday and Friday. Locally
heavy rainfall and isolated instances of flash flooding are possible
each day. A few storms could also become strong to severe, with
damaging wind gusts the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ012>020-022>024-032-102215-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-
605 PM EDT Wed Jul 9 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia and west
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible Thursday and Friday. Locally
heavy rainfall and isolated instances of flash flooding are possible
each day. A few storms could also become strong to severe, with
damaging wind gusts the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding, hail of any size,
as well as any damage caused by thunderstorm winds in their area.

VAZ033>035-043-102215-
Franklin-Bedford-Amherst-Henry-
605 PM EDT Wed Jul 9 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible Thursday and Friday. Locally
heavy rainfall and isolated instances of flash flooding are possible
each day. A few storms could also become strong to severe, with
damaging wind gusts the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding, hail of any size,
as well as any damage caused by thunderstorm winds in their area.

In the hours before

Local storm report, Jul 9, 5:38 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
538 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Tstm Wnd Dmg     1 NW Chatmoss           36.69N 79.82W
07/09/2025                   Henry              VA   911 Call Center

            Tree Down. Traffic light out.

0450 PM     Tstm Wnd Dmg     3 S Martinsville City   36.64N 79.88W
07/09/2025                   Henry              VA   911 Call Center

            Tree down on power line. Near entrance to
            Rich Acres School.

0450 PM     Tstm Wnd Dmg     3 N Ridgeway            36.63N 79.87W
07/09/2025                   Henry              VA   911 Call Center

            Tree down across power lines and blocking
            highway... along Fishers Farm Road and
            Oxford drive.

0456 PM     Tstm Wnd Dmg     4 SSW Chatmoss          36.63N 79.84W
07/09/2025                   Henry              VA   911 Call Center

            Tree down, blocking 1 lane of William F
            Stone Hwy.

0500 PM     Tstm Wnd Dmg     2 S Chatmoss            36.66N 79.80W
07/09/2025                   Henry              VA   911 Call Center

            Tree across road.

0425 PM     Tstm Wnd Dmg     1 ESE Martinsville City 36.68N 79.85W
07/09/2025                   City of MartinsvillVA   911 Call Center

            Power pole broke in half - one wire is
            laying on top of a vehicle.

0445 PM     Tstm Wnd Dmg     Martinsville City       36.68N 79.86W
07/09/2025                   City of MartinsvillVA   Public

            Numerous reports of downed trees and
            powerlines across Henry County and the City
            of Martinsville between 4:30 and 5:00 PM.

&&
Local storm report, Jul 9, 5:39 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
539 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     Tstm Wnd Dmg     3 NNW Red House         37.23N 78.81W
07/09/2025                   Appomattox         VA   911 Call Center

            Thunderstorm winds blew down one tree along
            the 2200 block of Red House Road.

&&

PW
Local storm report, Jul 9, 5:43 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
543 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Tstm Wnd Dmg     3 S Martinsville City   36.65N 79.86W
07/09/2025                   Henry              VA   911 Call Center

            Tree fell on top of a house and came through
            roof...visible inside of house.

&&

11
Local storm report, Jul 9, 5:53 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
553 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Tstm Wnd Dmg     3 S Martinsville City   36.64N 79.87W
07/09/2025                   Henry              VA   911 Call Center

            Tree fell on house. Came through into
            kitchen and bathroom.

&&

11
Local storm report, Jul 9, 5:55 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
555 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     Tstm Wnd Dmg     2 SSW Aiken Summit      36.57N 79.72W
07/09/2025                   Henry              VA   911 Call Center

            Thunderstorm winds blew down one tree along
            the 6700 block of Axton Road.

&&

PW
Local storm report, Jul 9, 6:33 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
633 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Tstm Wnd Dmg     5 S Rural Retreat       36.82N 81.28W
07/09/2025                   Wythe              VA   Public

            Tree down near intersection of Cedar Springs
            and Asbury Church Road.

&&

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:07 PM EDTSpecial Weather StatementRNKCity of Radford38 min
Jul 8, 8:16 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem47 min
Jul 8, 8:26 PM EDTSpecial Weather StatementRNKCity of Danville64 min
Jul 8, 8:39 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville45 min
Jul 8, 8:47 PM EDTSpecial Weather StatementRNKBland, Smyth, Wythe58 min
Jul 8, 9:05 PM EDTSpecial Weather StatementRNKBuckingham25 min
Jul 8, 9:25 PM EDTSpecial Weather StatementRNKCraig50 min
Jul 8, 10:54 PM EDTAreal Flood AdvisoryRNKBuckingham3 hr
Jul 8, 11:42 PM EDTSpecial Weather StatementRNKBuckingham33 min
Jul 9, 12:27 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, Charlotte48 min
Jul 9, 11:56 AM EDTSpecial Weather StatementRNKCity of Galax64 min
Jul 9, 12:20 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Grayson, Patrick, City of Galax55 min
Jul 9, 12:52 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax3 hr
Jul 9, 1:03 PM EDTSpecial Weather StatementRNKCity of Roanoke27 min
Jul 9, 1:07 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick53 min
Jul 9, 1:22 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem35 min
Jul 9, 1:33 PM EDTSpecial Weather StatementRNKFranklin27 min
Jul 9, 1:50 PM EDTSpecial Weather StatementRNKBotetourt25 min
Jul 9, 1:52 PM EDTSpecial Weather StatementRNKBotetourt23 min
Jul 9, 1:54 PM EDTSpecial Weather StatementRNKMontgomery21 min
Jul 9, 2:07 PM EDTSpecial Weather StatementRNKFranklin23 min
Jul 9, 2:14 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Rockbridge46 min
Jul 9, 2:20 PM EDTSevere Thunderstorm WarningRNKBedford40 min
Jul 9, 2:38 PM EDTSpecial Weather StatementRNKWythe22 min
Jul 9, 2:43 PM EDTFlash Flood WarningRNKSmyth, Wythe5 hr
Jul 9, 2:52 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg53 min
Jul 9, 2:56 PM EDTSpecial Weather StatementRNKAlleghany, Giles, City of Covington19 min
Jul 9, 3:20 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington25 min
Jul 9, 3:28 PM EDTSpecial Weather StatementRNKAmherst17 min
Jul 9, 3:36 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania39 min
Jul 9, 3:46 PM EDTSpecial Weather StatementRNKAmherst14 min
Jul 9, 3:52 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, City of Martinsville38 min
Jul 9, 3:55 PM EDTFlash Flood WarningRNKAmherst6 hr
Jul 9, 4:08 PM EDTFlash Flood WarningRNKAlleghany, City of Covington5 hr
Jul 9, 4:08 PM EDTSpecial Weather StatementRNKGiles22 min
Jul 9, 4:14 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham61 min
Jul 9, 4:24 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville51 min
Jul 9, 4:40 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell65 min
Jul 9, 4:45 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania45 min
Jul 9, 5:01 PM EDTSevere Thunderstorm WarningRNKPittsylvania44 min
Jul 9, 5:12 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte48 min
Jul 9, 5:17 PM EDTSevere Thunderstorm WarningRNKBuckingham58 min
Jul 9, 5:29 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville46 min
Jul 9, 5:46 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania, City of Danville89 min
Jul 9, 7:44 PM EDTAreal Flood AdvisoryRNKSmyth, Wythe3 hr

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.